MAUDE Adverse Event Report: ULTHERA, INC., MERZ DEVICE INNOVATION CENTER THE CELLFINA SYSTEM

ULTHERA, INC., MERZ DEVICE INNOVATION CENTER THE CELLFINA SYSTEM
Model Number CM1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Scar Tissue (2060)
Date of Event 05/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested from the practice.The device is expected to be returned following communication with the practice on (b)(6) 2018.Following device evaluation activities, a supplemental medwatch form will be filed.
 
Event or Problem Description
On (b)(6) 2018, ulthera, inc., merz device innovation center became aware via email of a patient who was experiencing "keloid scarring" at "entry points" following a cellfina treatment performed on (b)(6) 2018.
 
Additional Manufacturer Narrative
An evaluation of the returned cellfina motor module was performed.A visual inspection found that the cellfina motor module did not show any sign of abuse, wear, tear, or tampering.A functional evaluation of the device was performed and found the motor module operated as intended with no issues found.An evaluation of the complaint history for this device found there has not been any other reported complaint record associated with this cm-1 motor module.An evaluation of the original device history record found that this motor module was subject to one deviation; however, this deviation was related to a box label and would not have contributed to the reported issue.A service history review was not performed as cellfina motor modules are not serviceable devices.The cellfina disposable kit associated with this event was discarded by the customer; therefore, an evaluation of this device was not performed.The lot number of this cellfina disposable kit was not provided by the facility.A review of the reported issue "scar (major) keloid" complaint trend analyses found that a trend for this condition has not been identified and will continue to be monitored.The investigation found no evidence the merz/ulthera devices involved with this event malfunctioned, and it is not confirmed whether a merz/ulthera device caused or contributed to the event.However, the reported condition was deemed potentially permanent so a decision to file was made.No additional information is available at this time.If additional information becomes available, as supplemental report will be submitted.

Brand Name
THE CELLFINA SYSTEM
Common Device Name
CELLFINA SYSTEM
Manufacturer (Section D)
ULTHERA, INC., MERZ DEVICE INNOVATION CENTER
1840 south stapley drive
suite 200
mesa AZ 85204
MDR Report Key7944859
Report Number3006560326-2018-00009
Device Sequence Number856671
Product Code OUP
UDI-Device Identifier00840763100384
UDI-Public00840763100384
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCM1
Device Catalogue Number5036029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;